[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1984

Amrinone-Induced Thrombocytopenia

Author Affiliations

From the Department of Medicine, University of Massachusetts Medical Center, Worcester.

Arch Intern Med. 1984;144(5):949-952. doi:10.1001/archinte.1984.00350170085017
Abstract

• The frequency and characteristics of thrombocytopenia resulting from administration of amrinone, a new inotropic and vasodilator agent, was evaluated in 43 patients. Thrombocytopenia attributable to amrinone developed in eight patients (18.6%). The thrombocytopenia was due to accelerated peripheral loss of platelets. There appeared to be a dose relationship with regard to the rapidity of onset and degree of thrombocytopenia. Although platelet-associated IgG levels were elevated when measured in patients with thrombocytopenia, the clinical features were suggestive of a direct, perhaps nonimmunologic effect of amrinone on platelets. Thrombocytopenia was mild in most cases and bleeding attributable to thrombocytopenia did not occur. Several patients continued amrinone therapy over long periods despite low platelet counts, showing that mild to moderate thrombocytopenia is not necessarily an indication that therapy should be discontinued, but that platelet counts should be observed closely.

(Arch Intern Med 1984;144:949-952)

×